Earlier this year, I experienced a 4 month period of PVCs. During the initial onset, I went through a battery of tests that indicated that there was nothing wrong with my heart. I was also started on 100mg of Toprol XL. The beta blocker leaves me feeling a bit sluggish all the time. My cardiologist indicated I could stop taking the Toprol if I wanted but I was hesitant.
Now I have gone almost 2 months without any noticable PVCs and I'm considering asking the doctor if I can stop taking the beta blocker. I understand that I should not just stop taking the drug and I need to consult my doctor to discontinue. Nevertheless, I would like to know what the normal process is for weaning off the beta blocker? Would you please describe the typical approach?
Thanks! Your forum has been tremendously helpful to me during my recent ordeal.
My wife, 67 year old, has been diagnosed with possible growths on the adrenal glands and is now taking 50 mg/day Toprol XL to lower her blood pressure. She is under a lot of stress right now, her blood pressure is fluctulating. Normally, 120/70. Now she has had daily readings of 146/75, 160/86, and 175/110. Could the beta blocker be doing something to the adrenal glands to cause this? Is there any corrilation between the two?
11289 North Carolina Drive
Bonita Springs, FL 34135
Probably, there is no connection between the two, though it really depends on what the possible growths on the adrenal glands are. Some rare adrenal tumors can cause high blood pressure and beta blockers used alone are not the best treatment for this particular type of high blood pressure.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.